Vol. 6, No. 4, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Periodicity of the spectrum in dimension one

Alex Iosevich and Mihal N. Kolountzakis

Vol. 6 (2013), No. 4, 819–827

A bounded measurable set Ω, of Lebesgue measure 1, in the real line is called spectral if there is a set Λ of real numbers (“frequencies”) such that the exponential functions eλ(x) = exp(2πiλx), λ Λ, form a complete orthonormal system of L2(Ω). Such a set Λ is called a spectrum of Ω. In this note we prove that any spectrum Λ of a bounded measurable set Ω must be periodic.

spectrum, exponential bases, spectral sets, Fuglede's conjecture
Mathematical Subject Classification 2010
Primary: 42B05
Secondary: 42B99
Received: 11 September 2011
Revised: 7 July 2012
Accepted: 1 September 2012
Published: 21 August 2013
Alex Iosevich
Department of Mathematics
915 Hylan Building
University of Rochester
Rochester, NY 14628
United States
Mihal N. Kolountzakis
Department of Mathematics
University of Crete
Knossos Avenue
71409 Iraklio